Generalized Solutions of Multi-valued Monotone Quasi-variational Inequalities

  • Baasansuren JadambaEmail author
  • Akhtar A. Khan
  • Fabio RacitiEmail author
  • Behzad Djafari RouhaniEmail author
Part of the Springer Optimization and Its Applications book series (SOIA, volume 39)


An ill-posed quasi-variational inequality with multi-valued maps can be conveniently formulated as a parameter identification problem on the graph of a variational selection. Using elliptic regularization for parametric variational inequalities, it is possible to pose another parameter identification problem that gives a stable approximation procedure for the ill-posed problem. The results are quite general and are applicable to ill-posed variational inequalities, inverse problems, split-feasibility problem, among others.


quasi-variational inequalities parameter identification regularization ill-posed multi-valued monotone maps inverse problems 


  1. 1.
    Alber, Y.I, Butnariu, D, Ryazantseva, I.: Regularization of monotone variational inequalities with Mosco approximations of the constraint sets. Set-Valued Anal. 13, 265–290 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Baiocchi, C., Capelo, A.: Variational and Quasivariational Inequalities. Applications to Free Boundary Problems, Wiley, New York (1984)zbMATHGoogle Scholar
  3. 3.
    Bensoussan, A., Lions, J.L.: Nouvelle formulation de problmes de contrle impulsionnel et applications. C. R. Acad. Sci. Paris Sr. A-B 276, A1189–A1192 (1973)MathSciNetGoogle Scholar
  4. 4.
    Bruckner, G.: On abstract quasivariational inequalities. Approximation of solutions. I. Math. Nachr. 104, 209–216 (1981)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Bruckner, G.: On the existence of the solution of an abstract optimization problem related to a quasivariational inequality. Z. Anal. Anwendungen 3, 81–86 (1984)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Browder, F.E., Hess, P.: Nonlinear mappings of monotone type in Banach spaces. J. Funct. Anal. 11, 251–294 (1972)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Byrne, C.: A unified treatment of some iterative algorithms in signal processing and image reconstruction. Inverse Probl. 20, 103–120 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Censor, Y., Elfving, T., Kopf, N., Bortfeld, T.:The multiple-sets split feasibility problem and its applications for inverse problems. Inverse Probl. 21, 2071–2084 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Clarke, F.H.: Optimization and Nonsmooth Analysis, SIAM, Philadelphia, PA (1990)zbMATHCrossRefGoogle Scholar
  10. 10.
    Djafari Rouhani, B., Khan, A.A.: On the embedding of variational inequalities. Proc. Am. Math. Soc. 131, 3861–3871 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Giannessi, F.: Embedding variational inequalities and their generalizations into a separation scheme. J. Inequal. Appl. 1 (2), 139–147 (1997)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Giannessi, F., Khan, A.A.: Regularization of non-coercive quasi variational inequalities. Control Cybernet 29, 91–110 (2000)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Gockenbach, M.S., Khan, A.A.: Identification of Lamé parameters in linear elasticity: a fixed point approach. J. Indust. Manag. Optim. 1, 487–497 (2005a)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Gockenbach, M.S., Khan, A.A.: A convex objective functional for elliptic inverse problems. In: K.M. Furuti, M.Z. Nashed, A.H. Siddiqi (Eds.), Mathematical Models and Methods for Real World Systems (pp. 389–419), Chapman &Hall/CRC (2005b)Google Scholar
  15. 15.
    Gockenbach, M.S., Khan, A.A.:An abstract framework for elliptic inverse problems. Part 1: an output least-squares approach. Math. Mech. Solids 12, 259–276 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Gockenbach, M.S., Jadamba, B., Khan, A.A.:Equation error approach for elliptic inverse problems with an application to the identification of Lamé parameters. Inverse Probl. Sci. Eng. 16, 349–367 (2008)MathSciNetGoogle Scholar
  17. 17.
    Gwinner, J.: Note on pseudomonotone functions, regularization, and relaxed coerciveness, Nonlinear Anal. 30, 4217–4227 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Isac, G.: Tikhonov regularization and the complementarity problem in Hilbert spaces. J. Math. Anal. Appl. 174, 53–66 (1993)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Isac, G., Bulavski, V.A., Kalashnikov, V.V.: Complementarity, Equilibrium, Efficiency and Economics, Kluwer, Dordrecht (2002)zbMATHGoogle Scholar
  20. 20.
    Konnov, I.V., Ali, M.S.S., Mazurkevich, E.O.: Regularization of nonmonotone varoiational inequalities. Appl. Math. Optim. 53, 311–330 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Kravchuk, A., Neittaanmki, P.J.:Variational and Quasi-variational Inequalities in Mechanics Springer, Dordrecht (2007)zbMATHCrossRefGoogle Scholar
  22. 22.
    Liskovets, O.L.: Regularization of mixed incorrect variational inequalities of monotone type. Soviet J. Numer. Anal. Math. Model. 6, 107–119 (1991)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Liu, Z.: Generalized quasi variational hemi-variational inequalities. Appl. Math. Lett. 17, 741–745 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Liu, Z.: Browder-Tikhonov regularization of non-coercive evolution hemivariational inequalities. Inverse Probl. 21, 13–20 (2005)zbMATHCrossRefGoogle Scholar
  25. 25.
    Liu, F., Nashed, M.Z.: Regularization of nonlinear ill-posed variational inequalities and convergence rates. Set-Valued Anal. 6, 313–344 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Mosco, U.:Convergence of convex sets and of solutions of variational inequalities. Adv. Math. 3, 512–585 (1969)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Mosco, U.: Implicit variational problems and quasi variational inequalities. In:J.P. Gossez, E.J. Lami Dozo, J. Mawhin and L. Waelbroeck (Eds.), Nonlinear Operators and the Calculus of Variations, Lecture Notes in Mathematics. Vol. 543, (pp. 83–156), Springer, Berlin (1976)CrossRefGoogle Scholar
  28. 28.
    Noor,M.A.: Some iterative algorithms for solving split feasibility problems (2008) (to appear)Google Scholar
  29. 29.
    Zeidler, E.: Nonlinear Functional Analysis and Its Applications. >II/B. Nonlinear Monotone Operators, Springer, New York (1990)zbMATHCrossRefGoogle Scholar
  30. 30.
    Zhao, J., Yang, Q.: Several solution methods for the split feasibility problem. Inverse Probl. 21, 1791–1799 (2005)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.School of Mathematical SciencesRochester Institute of TechnologyRochesterUSA
  2. 2.Dipartimento di Matematica e InformaticaUniversitàdi CataniaCataniaItaly
  3. 3.Department of Mathematical SciencesUniversity of Texas at El PasoEl PasoUSA

Personalised recommendations